MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CHEMISTRY XPT

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CHEMISTRY XPT
Model Number ADVIA CHEMISTRY XPT
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A united states customer contacted a siemens customer care center and reported that erroneous concentrated carbon dioxide (co2_c) results were obtained on multiple patient samples on an advia chemistry xpt instrument.The customer indicated that quality controls (qc) were acceptable at the time of sample processing.A siemens customer service engineer (cse) was dispatched to the customer's site.During this visit, the cse ran a precision study using on 10 samples, which recovered acceptably.Then, the cse cleaned the reaction tray wash unit (wud) and checked probe alignments, wash station, cuvettes, and bath oil.Next, the cse cleaned the nozzles and primed the instrument.The customer has not noticed erroneous results since the nozzles were unclogged.The cause of the erroneous co2_c results is unknown.The instrument is performing according to specifications.No further evaluation of these devices is required.Mdr 2517506-2023-00125 was also filed for this event.
 
Event or Problem Description
Erroneous concentrated carbon dioxide (co2_c) results were obtained on multiple patient samples on an advia chemistry xpt instrument.The erroneous results were not reported to the physician(s) as the middleware, centralink data management system, identified these results through delta checks.The samples were repeated on alternate advia chemistry xpt instrument(s) and the results recovered as expected.The repeat results were reported, as the correct results, to the physician(s).The customer did not quantify how many patients were impacted and provided two examples.There are no known reports of patient intervention or adverse health consequences due to the erroneous co2_c results.
 
Additional Manufacturer Narrative
Siemens filed initial mdr 2517506-2023-00124 on 13-apr-2023.Additional information (25-apr-2023): siemens further investigated the issue.At the time of the event, the customer observed that liquid was overflowing from one reaction cuvette (rrv) to another due to a clogged probe/nozzle on the reaction washer unit (wud).The customer cleaned the wud probes/nozzles and cleared the clog.Siemens concluded that the clogged probes/nozzles on the wud caused liquid to overflow into the clean rrv, which potentially contributed to the erroneous concentrated carbon dioxide (co2_c) results.The instrument is performing according to specifications.No further evaluation of this device is required.Mdr 2517506-2023-00125_s1 was also filed for this event.

Brand Name
ADVIA CHEMISTRY XPT
Common Device Name
ADVIA CHEMISTRY XPT
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
JEOL LTD
3-1-2 musashino akishima
registration #: 3003637681
tokyo 196-8 558
JA   196-8558
Manufacturer Contact
christina lam
511 benedict avenue
tarrytown, NY 10591
9142550090
MDR Report Key16732329
Report Number2517506-2023-00124
Device Sequence Number12439946
Product Code JJE
UDI-Device Identifier00630414595467
UDI-Public00630414595467
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K990346
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA CHEMISTRY XPT
Device Catalogue Number10723034
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/24/2023
Supplement Date Received by Manufacturer04/25/2023
Initial Report FDA Received Date04/13/2023
Supplement Report FDA Received Date05/03/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown